MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 18GA; NEEDLE, HYPODERMIC, SINGLE LUMEN

CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 18GA; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number TIN3018
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0205.Patient problem code: f27.
 
Event or Problem Description
Needle unsheathed in packaging.We have had a safety concern regarding a carefusion illinios sternal/iliac needle 18g x 3" ref (b)(4) batch 0001493219 exp 30/09/27 the aspiration needle had become unsheathed from the safety tip and was poking out the side of the packet.This occurred inside the cardboard box packaging.It could have caused a needle stick injury.I have photos, if you require them.Marie dixon per followup: no patient involvement, it was found by haematology consultant and registrar.No needlestick injury occurred as they noticed it as they were pulling it out of the box, so not reported, other than to let me know to notify you.The physical needle was discarded immediately into a sharps bin to prevent anybody from harm.
 
Additional Manufacturer Narrative
Pr 8993984 follow-up emdr for device evaluation: two photos provided to our quality team for investigation.Through visual inspection, we can confirm that the assembly came apart, exposing the needle, which damaged the packaging.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001493219 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Manufacturing personnel have been notified of this incident and awareness training will be provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Needle unsheathed in packaging.We have had a safety concern regarding a carefusion illinios sternal/iliac needle 18g x 3" ref tin3018 batch 0001493219 exp 30/09/27 the aspiration needle had become unsheathed from the safety tip and was poking out the side of the packet.This occurred inside the cardboard box packaging.It could have caused a needle stick injury.I have photos, if you require them.Marie dixon per followup: no patient involvement, it was found by haematology consultant and registrar.No needlestick injury occurred as they noticed it as they were pulling it out of the box, so not reported, other than to let me know to notify you.The physical needle was discarded immediately into a sharps bin to prevent anybody from harm.

Brand Name
ILLINOIS (TJ) NEEDLE ASPIRATION 18GA
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17877627
Report Number1625685-2023-00102
Device Sequence Number7173065
Product Code FMI
UDI-Device Identifier10885403043819
UDI-Public(01)10885403043819
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K930217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTIN3018
Device Lot Number0001493219
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown